Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 108, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 7, 2003, 3:08 PM CDT for Hartley County, Moore County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2003, 3:08 PM CDT (20:08 UTC)
- Expired
- Sep 7, 2003, 4:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Hartley County, TX, Moore County, TX
The radar
The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 072008
SVRAMA
TXC205-341-072100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT SUN SEP 7 2003
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS
MOORE COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 400 PM CDT
* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES WEST OF DUMAS...MOVING NORTHEAST AT 15
MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
DUMAS...SUNRAY...AND CACTUS
LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3589 10236 3564 10226 3566 10167 3605 10168
3605 10215
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 10:15 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 7, 10:15 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1015 AM CDT SUN SEP 07 2003 UPDATED FORECAST TO INCREASE POPS ACROSS THE AREA. SATELLITE IMAGERY INDICATED LEFT EXIT REGION OF JET INTERACTING WITH LOW LEVEL MOIST AXIS. PRECIPITATION EXPECTED TO INCREASE IN AREAL COVERAGE AND INTENSITY THROUGH THE REST OF THE DAY. FCSTID = 08 ============================================================== 420 AM CDT SUN SEP 07 2003 LOOKS LIKE BEST CHCS FOR RAIN WILL BE TODAY AND TNGT ACROSS FCST AREA ...ESPECIALLY WRN AND CNTRL ZNS. LEESIDE TROF WILL SHARPEN TODAY IN RESPONSE TO NEXT SHORTWAVE TROF WHICH WILL APPROACH THE PNHDLS FROM SWRN US. CONVERGENCE ALONG LEE TROF COUPLED WITH UPPER LEVEL TROF AND SOME DAYTIME HEATING AND ADEQUATE MOISTURE SHOULD RESULT IN ANOTHER ROUND OF SHOWERS AND TSTMS FIRST TWO PERIODS. HAVE BOOSTED POPS TO CHC CATEGORY THRU TONIGHT AND WORDED AS AREAL QUALIFIERS. LINGERING PRECIP MON AS SHORTWAVE TROF EXITS THE REGION. AT THIS TIME HAVE LEFT TUE AND TUE NIGHT DRY WITH 10 POPS IN GRIDS AS PNHDLS WILL BETWEEN SHORTWAVE TROFS. HOWEVER...LEE TROF PROGGED TO REMAIN OVER ERN NM AND IT IS NOT OUT OF THE QUESTION TO SEE SOME ISOLATED STORMS FORM ALONG THIS FEATURE LATER TUE AFTN AND NIGHT...PERHAPS SPREADING EWD AND PSBLY AFFECTING WRN ZNS. WILL DEFER THIS IDEA TO LATER SHIFTS. ON WED AND THU ANOTHER WEAKER SHORTWAVE TROF SHOULD GRAZE THE AREA. SLIGHT CHC POPS ALL ZNS SEEM PLAUSIBLE AND ACCEPTED. AS FOR MODEL PREFERENCE...HAVE LEANED WITH ETA/AVN COMBINATION THRU WED. LATEST MEDIUM RANGE MODELS HAVE SOME RATHER BIG DIFFERENCES IN HOW UA PATTERN IS HANDLED. EARLIER ECMWF SUGGESTS NO SIG COLD FRONT THIS WEEKEND WHILE GFS CONTINUES TO INSIST ON IT. OTHER MODELS SOMEWHERE IN BETWEEN. AS A RESULT...FCSTR CONFIDENCE IS LOW FROM FRI THRU SUN. FOR NOW...WILL RETAIN PREVIOUS FCSTR IDEAS OF BRINGING COLD FRONT THRU ON FRI WITH COOLER TEMPS SAT AND SUN. HAVE INTRODUCED LOW POPS FRI NIGHT AND SAT DUE TO PROGGED UPSLOPE...SOME LIFT...AND MOISTURE POOLING BEHIND THE BOUNDARY. PRELIM VALUES FOLLOW. FCSTID = 02 AMARILLO 81 58 81 58 / 40 50 30 20 BEAVER 83 60 82 61 / 30 40 20 20 BOISE CITY 80 56 80 55 / 40 50 30 10 BORGER 81 58 81 59 / 40 50 30 20 BOYS RANCH 81 57 81 56 / 40 50 30 10 CANYON 81 57 81 58 / 40 50 30 10 CLARENDON 84 60 83 61 / 30 40 20 20 DALHART 80 56 81 56 / 40 50 30 10 GUYMON 81 58 80 58 / 40 50 30 20 HEREFORD 81 56 81 56 / 40 50 30 10 LIPSCOMB 83 61 83 61 / 30 40 20 20 PAMPA 82 59 82 59 / 30 40 20 20 SHAMROCK 83 61 83 62 / 30 40 20 20 WELLINGTON 84 63 84 63 / 30 40 20 20 .AMA... TX...NONE. OK...NONE. ANDRADE
Hazardous weather outlook, Sep 7, 11:43 AM CDT, 3 hours 25 minutes before
OKZ001>003-TXZ001>020-081100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1143 AM CDT SUN SEP 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 05
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:10 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 65 min |
| Sep 7, 4:41 PM CDT | Flash Flood Warning | AMA | Hartley, Moore | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.